Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Pittsburgh, PA

April 20, 2000Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2000, 10:16 PM EDT for Tuscarawas County, Ohio. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 20, 2000, 10:16 PM EDT (02:16 UTC)
Expired
Apr 20, 2000, 11:20 PM EDT
In force
64 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:25 PM EDTThunderstorm WindDover, OHThunderstorm winds downed several trees and power lines.
Apr 20, 11:00 PM EDTThunderstorm WindDover, OHAnother round of thunderstorms passed through the area, downing several large trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 7:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS51 KPBZ 210217
SVRPIT
OHC157-210315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1016 PM EDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUSCARAWAS COUNTY IN OHIO

* UNTIL 1120 PM EDT

* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 25 MILES EAST OF DOVER...OR ABOUT 13 MILES   
SOUTH OF MINERVA...MOVING NORTHEAST AT 45 MPH.

<<CALL TO ACTION>>DAMAGING WINDS...AND HEAVY RAINFALL ARE 
LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE 
STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:55 PM EDT, 21 minutes earlier.

Area forecast discussion, Apr 20, 9:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
955 PM EDT THU APR 20 2000

LN OF TSTMS MOVG ACRS ERN OH CONTG TO WKN AS IT MOVS INTO RGN OF LWR
DEWPTS. STILL POTENTIAL FOR STG WINDS AS LN PUSHES THRU.  WL KEEP
MENTION OF CAT POPS FOR SHWRS/TSTMS OVRNGT.

NO CHGS TO LTR PDS.

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZONES
OHZ039>041-048>050-057>059-068>069.

PA...NONE.
WV...NONE.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:58 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas62 min
Apr 20, 10:17 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Apr 20, 10:19 PM EDTSevere Thunderstorm WarningPBZJefferson61 min
Apr 20, 10:27 PM EDTSevere Thunderstorm WarningPBZGuernsey63 min
Apr 20, 10:35 PM EDTSevere Thunderstorm WarningPBZNoble65 min
Apr 20, 10:45 PM EDTSevere Thunderstorm WarningPBZMonroe65 min
Apr 20, 11:00 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.